Alert archive / Illinois / Tornado Warnings in 2005
Tornado Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Mar 30, 2005, 3:16 PM CST for LaSalle County, Livingston County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 3:16 PM CST (21:16 UTC)
- Expired
- Mar 30, 2005, 4:00 PM CST
- In force
- 44 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties LaSalle County, IL, Livingston County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 302117 TORLOT ILC099-105-302200- /O.NEW.KLOT.TO.W.0004.050330T2116Z-050330T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 316 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS SOUTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 400 PM CST * AT 313 PM CST...DOPPLER RADAR INDICATED STRONGC SC SC SC SC FW FW FW FW FW FW POP 12HR 5 20 20 5 0 QPF 12HR 0 0.01 0.04 0 0 RAIN SHWRS S S S TSTMS S S S DATE 04/02/05 SUN 04/03/05 MON 04/04/05 TUE 04/05/05 WED 04/06/05 UTC 6HRLY 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 CST 6HRLY 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 MAX/MIN 73 49 77 56 79 60 80 55 74 TEMP 69 67 53 49 73 71 60 56 76 74 63 60 77 76 60 55 71 70 DEWPT 39 53 40 39 44 50 52 50 54 57 56 58 60 63 35 33 30 42 PWIND DIR SW SW SW S S S S S W WIND CHAR LT GN GN GN GN BZ BZ GN BZ AVG CLOUDS FW FW FW FW FW SC SC SC SC SC SC SC BK BK SC SC SC SC POP 12HR 0 0 0 0 10 10 10 10 20 RAIN SHWRS S S TSTMS S S $$ TXZ213-311207- HOUSTON INTERCONTINENTAL AIRPORT-HARRIS TX 29.96N 95.35W 307 PM CST WED MAR 30 2005 DATE THU 03/31/05 FRI 04/01/05 SAT UTC 3HRLY 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 CST 3HRLY 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 MIN/MAX 62 84 53 70 44 TEMP 80 69 66 63 62 71 81 84 79 64 59 55 53 60 68 70 67 53 49 46 44 DEWPT 70 69 66 63 62 68 71 73 71 64 56 45 36 36 40 42 43 42 41 40 39 RH 72100100100100 90 72 70 77100 90 69 52 41 36 36 42 66 74 79 82 WIND DIR S SW SW S SE SE S S SE S NW NW NW N N N N N N N N WIND SPD 4 4 4 4 5 6 6 3 6 5 11 12 16 21 23 19 13 8 4 2 1 CLOUDS SC SC SC SC SC SC SC SC SC SC SC SC SC SC SC FW FW FW FW FW FW POP 12HR 5 20 20 5 0 QPF 12HR 0 0 0.06 0 0 RAIN SHWRS S S S TSTMS S S S DATE 04/02/05 SUN 04/03/05 MON 04/04/05 TUE 04/05/05 WED 04/06/05 UTC 6HRLY 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 CST 6HRLY 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 MAX/MIN 73 49 78 57 79 62 80 57 74 TEMP 69 67 53 49 74 72 61 57 76 75 65 62 78 76 61 57 72 71 DEWPT 36 50 42 41 48 53 51 52 56 58 58 59 60 62 59 28 34 43 PWIND DIR NE SW SW S S S S S SW WIND CHAR LT GN GN GN BZ BZ BZ GN BZ AVG CLOUDS FW FW FW FW FW SC SC SC SC SC SC SC BK BK SC SC SC SC POP 12HR 0 0 0 0 10 10 10 10 20 RAIN SHWRS S S TSTMS S S $$ TXZ238-311207- GALVESTON-GALVESTON TX 29.27N 94.87W 307 PM CST WED MAR 30 2005 DATE THU 03/31/05 FRI 04/01/05 SAT UTC 3HRLY 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 CST 3HRLY 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 MIN/MAX 66 78 60 68 52 TEMP 76 70 68 67 66 71 76 78 76 66 63 61 60 63 67 68 66 57 55 53 52 DEWPT 69 69 68 67 66 69 70 70 70 66 63 53 41 42 48 50 50 47 44 43 42 RH 79 97100100100 93 82 76 82100100 75 49 46 50 52 56 69 66 69 69 WIND DIR S SW SW S E SE S E SE S NW NW NW N N N N N N N N WIND SPD 5 4 4 5 6 4 3 6 9 3 11 17 24 25 25 23 17 11 9 9 9 CLOUDS SC SC SC SC SC SC SC SC SC SC SC SC SC SC FW FW FW FW FW FW FW POP 12HR 5 20 20 5 0 QPF 12HR 0 0 0 0 0 RAIN SHWRS S S S TSTMS S S S OBVIS PF PF PF DATE 04/02/05 SUN 04/03/05 MON 04/04/05 TUE 04/05/05 WED 04/06/05 UTC 6HRLY 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 CST 6HRLY 12 18 00 06 12 18 00 06 12 18 00 06 12 18 00 06 12 18 MAX/MIN 70 55 74 62 75 64 77 61 73 TEMP 67 66 58 55 71 70 64 62 73 72 66 64 75 74 64 61 71 71 DEWPT 41 45 44 46 53 55 54 56 59 61 61 61 63 64 64 33 41 51 PWIND DIR E S S S S S S S SW WIND CHAR LT GN GN GN BZ BZ BZ BZ BZ AVG CLOUDS FW FW FW FW FW SC SC SC SC SC SC SC BK BK SC SC SC SC POP 12HR 0 0 0 0 10 10 10 10 20 RAIN SHWRS S S TSTMS S S $$
1 follow-up statement
000 WWUS53 KLOT 302134 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 333 PM CST WED MAR 30 2005 ILC099-105-302200- /O.CON.KLOT.TO.W.0004.000000T0000Z-050330T2200Z/ ...A TORNADO WARNING CONTINUES UNTIL 400 PM CST FOR NORTHWESTERN LIVINGSTON AND SOUTHERN LA SALLE COUNTIES... AT 330 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR METAMORA AT 306 PM...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... 7 MILES NORTHWEST OF RUTLAND BY 325 PM CST WENONA BY 330 PM CST LOSTANT BY 340 PM CST LEONORE AND 8 MILES NORTHWEST OF KANGLEY BY 345 PM CST NAPLATE AND 7 MILES NORTHWEST OF GRAND RIDGE BY 355 PM CST OTTAWA BY 400 PM CST IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 4091 8943 4077 8928 4111 8864 4141 8879 $$ KREIN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:10 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 30, 3:10 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 310 PM CST WED MAR 30 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... MAIN FORECAST CONCERN WILL CONCENTRATE ON NEXT 6 HOUR PERIOD AND POTENTIAL OF SEVERE WEATHER WITH A TORNADO WATCH IN EFFECT ACROSS ALL OF CWA UNTIL 8 PM. MID/UPPER LEVEL JET STREAK CONTINUES TO APPROACH NORTH CENTRAL ILLINOIS THIS AFTERNOON WHICH HAS AIDED IN CONVECTIVE INVITATION ACROSS WEST CENTRAL ILLINOIS IN ADVANCE OF COLD FRONT TRACKING EASTWARD ACROSS WEST CENTRAL ILLINOIS. 18Z SOUNDING FROM ILX SHOWING VERY STEEP MID LEVEL LAPSE RATES WITH FAIRLY LARGE LOW AND MID LEVEL DEW POINT DEPRESSIONS. PLENTY OF DEEP LAYER SHEAR AROUND 55 KNOTS SUPPORTIVE OF SUPERCELLS EMBEDDED IN BROKEN LINE OF CONVECTION BUT LCLS APPEAR TO BE RELATIVELY HIGH IN THE 4-5K FOOT RANGE. WITH THE STEEP MID LEVEL LAPSE RATES...SB CAPES APPEAR TO BE ON THE ORDER OF 1000-1500 J/KG. CURRENT THINKING IS THAT WIND AND HAIL WILL BE THE PRIMARY THREATS WITH FLOODING NOT EXPECTED TO BE A BIG CONCERN GIVEN VERY STRONG STEERING FLOW WITH THE STORMS. DO HAVE SOUTH WINDS BRUSHING UP AGAINST WIND ADVISORY CRITERIA IN WARM SECTOR BUT EXPECTING WINDS TO DIMINISH A BIT WITH SOME WEAKENING OF LOW LEVEL LAPSE RATES. WILL NOT ISSUE WIND ADVISORY AT THIS TIME WITH EXPECTATION WIND SPEEDS WILL DROP OFF TO JUST UNDER ADVISORY LEVELS EARLY THIS EVENING. UPPER LEVEL TROUGH AXIS TO PUSH THROUGH THE AREA LATE TONIGHT INTO THURSDAY. DID KEEP RAIN SHOWERS ACROSS NORTHERN CWA THURSDAY AFTERNOON WITH COLDER MID LEVEL TEMP AND STEEPER MID LEVEL LAPSE RATES ACROSS THE NORTH. NAM 850 HPA WINDS STILL UP IN THE 35 KNOT RANGE TOMORROW WITH DECENT MIXING SO MAY ONCE AGAIN BRUSH UP AGAINST WIND ADVISORY CRITERIA BUT WILL HOLD WITH WINDS IN THE 20 TO 30 MPH RANGE TOMORROW. MADE VERY FEW CHANGES TO REMAINDER OF THE FORECAST WITH EXCEPTION OF ADDING -SHRA CHANCES FOR LATE TUESDAY INTO WEDNESDAY WITH NEXT SIGNIFICANT TROUGH TO APPROACH. NDM && .AVIATION... FOR 18Z TAFS...EXPECTING A SQUALL LINE TO IMPACT THE TERMINALS LATE THIS AFTERNOON INTO THIS EVENING. VFR CIGS AND VIS UNTIL THE TSRA. MVFR TO IFR EXPECTED WITHIN THE SQUALL LINE. BEHIND THE LINE, MVFR CIGS TO DEVELOP AND PERSIST THROUGH THE FCST PERIOD. TODAYS SFC WINDS WILL HOLD OUT OF THE SSE WITH GUSTS TO 30 KTS VEERING TONIGHT BEHIND THE TSRA TO THE SW THEN WEST TOMORROW. EXPECTING A WINDY DAY AGAIN TOMORROW. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRFT ADVSRY THRU THURS..
Hazardous weather outlook, Mar 30, 1:00 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 100 PM CST WED MAR 30 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -311200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 100 PM CST WED MAR 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND EARLY EVENING. TORNADO WATCHES ARE IN EFFECT FOR THE ENTIRE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHWEST TO NORTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREATS FROM THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EARLY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NOAA NWS CHICAGO/ROMEOVILLE WEBPAGE AT: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>746-766-311200- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 100 PM CST WED MAR 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THURSDAY DUE TO STRONG WINDS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NOAA NWS CHICAGO/ROMEOVILLE WEBPAGE AT: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:31 PM CST | Severe Thunderstorm Warning | LOT | Ogle | 44 min |
| Mar 30, 4:00 PM CST | Tornado Warning | LOT | LaSalle | 30 min |
| Mar 30, 4:15 PM CST | Tornado Warning | LOT | Grundy, Kendall | 45 min |
| Mar 30, 4:52 PM CST | Severe Thunderstorm Warning | LOT | DuPage, Will | 53 min |
| Mar 30, 5:20 PM CST | Severe Thunderstorm Warning | LOT | Cook | 55 min |
| Mar 30, 5:24 PM CST | Severe Thunderstorm Warning | LOT | Grundy, Livingston, Will | 66 min |
| Mar 30, 5:31 PM CST | Special Marine Warning | LOT | 59 min | |
| Mar 30, 5:41 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 64 min |
Nearby
Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.